question-icon

Suggest treatment for swollen feet while on blood thinners

default
Posted on Fri, 3 Feb 2017
Question: Good morning, I am a 56 year old male. I had a stent placement in August of last year. I am on a blood thinner, a cholesterol drug, a beta blocker and a blood pressure med. The last few days at the end of the day my feet are slightly swollen , with a slight burning sensation. Could it be my meds? I run at least 5 days a week. Elliptical machine up to an hour a day . Never had symptoms before thanks XXXX
doctor
Answered by Dr. Rishu Saxena (9 minutes later)
Brief Answer:
please check if your blood pressure medicine is amlodipine!

Detailed Answer:
Hi XXXXXXX
Thanks for choosing health care magic for your query!

Please check the salt of blood pressure medicine,Is it amlodipine?
Amlodipine is most commonly prescribed medicine post ptca for hypertension and one of the commonest side effect of this medicine is ankle edema.So please message me the name of your blood pressure medicine,before we go into further details!
Waiting!
Thanks
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Rishu Saxena (7 minutes later)
brillinta a blood thinner, losartan is blood pressure, bystolic beta blocker, lovastatin is cholesterol thank you
doctor
Answered by Dr. Rishu Saxena (19 minutes later)
Brief Answer:
Side effect of Brilinta!

Detailed Answer:
Hi,
Ankle edema is a very common side effect encountered in patients on Brillinta.However to rule out possibility of congestive cardiac failure 2d echo should be done.
Another possibility is that you are on statins (lipid lowering drugs) ,Hepatotoxicity is a very common side effect of Statins ,so a liver function test should be done to exclude the involvement of liver.
However foot edema with burning sensation(parasthesia) is a likely side effect of Brilinta.Ask your cardiologist to consider shifting you from Brilinta to Prasugrel or Clopidrogel.
60mg of prasugrel should be given as a loading dose followed by 10mg daily at night or 600mg clopigrel is given as a loading dose followed by 75mg twice daily.

Advice
Get a 2d echo and liver function test done.
If both are normal ask your cardiologist to shift you from Brilinta to the above suggested drugs.Don't worry its normal and most of the patients are shifted from brilinta to other blood thinners within 6 months of PTCA.

Thank you!

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rishu Saxena (6 minutes later)
tks Dr
doctor
Answered by Dr. Rishu Saxena (2 minutes later)
Brief Answer:
Welcome!

Detailed Answer:
wecome and get well soon!
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for swollen feet while on blood thinners

Brief Answer: please check if your blood pressure medicine is amlodipine! Detailed Answer: Hi XXXXXXX Thanks for choosing health care magic for your query! Please check the salt of blood pressure medicine,Is it amlodipine? Amlodipine is most commonly prescribed medicine post ptca for hypertension and one of the commonest side effect of this medicine is ankle edema.So please message me the name of your blood pressure medicine,before we go into further details! Waiting! Thanks